Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 149, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2012, 2:09 AM CDT for 4 counties in Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2012, 2:09 AM CDT (07:09 UTC)
- Expired
- Jun 15, 2012, 3:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 124 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:20 AM CDT | TSTM WND GST 60 | Sedan, KS | |
| Jun 15, 2:45 AM CDT | TSTM WND DMG | Caney, KS | TREE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4124 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
229
WUUS53 KICT 150709
SVRICT
KSC019-049-125-205-150800-
/O.NEW.KICT.SV.W.0149.120615T0709Z-120615T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT FRI JUN 15 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
SOUTHERN ELK COUNTY IN SOUTHEAST KANSAS...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
SOUTHERN WILSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 300 AM CDT
* AT 204 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF FREDONIA TO CEDAR VALE...
AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
SEDAN...COFFEYVILLE...FREDONIA...HALE...ELK CITY...ALTOONA...
CHAUTAUQUA...PERU...NEODESHA...HAVANA...INDEPENDENCE...CANEY...
CHERRYVALE...TYRO...LIBERTY...DEARING...SYCAMORE...NIOTAZE...BOLTON
AND INDEPENDENCE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3701 9652 3702 9653 3731 9652 3755 9597
3755 9553 3700 9552
TIME...MOT...LOC 0709Z 286DEG 32KT 3745 9589 3706 9639
HAIL...<.75IN
WIND...60 MPH
$$
DARMOFAL2 follow-up statements
539
WWUS53 KICT 150722
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
222 AM CDT FRI JUN 15 2012
KSC019-049-125-205-150800-
/O.CON.KICT.SV.W.0149.000000T0000Z-120615T0800Z/
MONTGOMERY KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
222 AM CDT FRI JUN 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...SOUTHERN ELK...CHAUTAUQUA AND MONTGOMERY COUNTIES UNTIL 300
AM CDT...
AT 218 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF NEODESHA TO ELGIN...AND MOVING
SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...ALTOONA...CHAUTAUQUA...NEODESHA...PERU...HAVANA...
INDEPENDENCE...CANEY...CHERRYVALE...TYRO...LIBERTY...DEARING...
SYCAMORE...NIOTAZE...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3701 9652 3702 9653 3731 9652 3755 9597
3755 9553 3700 9552
TIME...MOT...LOC 0722Z 286DEG 32KT 3742 9575 3703 9625
HAIL...<.75IN
WIND...60 MPH
$$
DARMOFAL295
WWUS53 KICT 150738
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
238 AM CDT FRI JUN 15 2012
KSC049-150748-
/O.CAN.KICT.SV.W.0149.000000T0000Z-120615T0800Z/
ELK KS-
238 AM CDT FRI JUN 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ELK
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3730 9624 3729 9598 3730 9596 3755 9596
3755 9553 3700 9552 3701 9631
TIME...MOT...LOC 0738Z 286DEG 32KT 3739 9562 3699 9608
$$
KSC019-125-205-150800-
/O.CON.KICT.SV.W.0149.000000T0000Z-120615T0800Z/
MONTGOMERY KS-CHAUTAUQUA KS-WILSON KS-
238 AM CDT FRI JUN 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...EASTERN CHAUTAUQUA AND MONTGOMERY COUNTIES UNTIL 300 AM
CDT...
AT 233 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEODESHA TO CHAUTAUQUA...AND MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...CANEY...CHERRYVALE...TYRO...DEARING...
LIBERTY...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3730 9624 3729 9598 3730 9596 3755 9596
3755 9553 3700 9552 3701 9631
TIME...MOT...LOC 0738Z 286DEG 32KT 3739 9562 3699 9608
HAIL...<.75IN
WIND...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:36 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 11:36 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1136 PM CDT THU JUN 14 2012 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU QUASI-LINEAR CONVECTIVE SYSTEM WILL CONTINUE MOVING SOUTHEAST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. A TRAILING STRATIFORM RAIN SHIELD WITH OCCASIONAL LIGHTNING STRIKES WILL CONTINUE BEHIND THE LINE OF STORMS. MAIN THREAT WITH THE LINE WILL BE WIND GUSTS TO 35 KT AND HEAVY RAIN REDUCING VISIBILITIES TO IFR. WILL UTILIZE TEMPO OR PREVAILING TS AT HUT/ICT/CNU/SLN IN THE SHORT TERM. WINDS SHOULD RESUME SOUTHEASTERLY WITH SOME GUSTS DURING FRIDAY. ADDITIONAL CONVECTION COULD FORM OVER THE HIGH PLAINS IN THE PM/EVE BEFORE MOVING EAST OVERNIGHT. CONFIDENCE ON TIMING IS LOW REGARDING THIS CONVECTION REACHING OUR TAF SITES SO WILL LEAVE TS OUT FOR NOW. JMC && .PREV DISCUSSION... /ISSUED 942 PM CDT THU JUN 14 2012/ UPDATE... MATURE QUASI-LINEAR CONVECTIVE SYSTEM NOW IN PROGRESS FROM SOUTHWEST THROUGH CENTRAL AND NORTHEAST KS...WITH CLOUD TOPS OF -70 TO -77 CELSIUS. THE MCS WILL LIKELY CONTINUE TRACKING SOUTHEAST OVERNIGHT INTO THE 40 KNOT SOUTHERLY LOW-LEVEL JET. THE LOW-LEVEL JET WILL RESULT IN STRONG MOISTURE TRANSPORT NORTHWARD INTO THE STORM COMPLEX WHICH SHOULD SUSTAIN IT FOR MUCH OF THE NIGHT. LACK OF SHEAR MAY KEEP A LOT OF THE ACTIVITY SUB- SEVERE...HOWEVER WE SHOULD STILL BE ABLE TO GET SOME 60 MPH GUSTS ALONG THE LEADING EDGE OF STRONGER GUST FRONT SURGES. TORRENTIAL RAIN ALREADY BEING OBSERVED IN THE MOST INTENSE CORES IN CENTRAL KS AND WITH PRECIPITABLE WATER OF 1.5 TO 1.75 INCHES...THIS TREND SHOULD CONTINUE FOR SEVERAL MORE HOURS. HAVE BOOSTED RAIN CHANCES CONSIDERABLY OVERNIGHT GIVEN RECENT RADAR AND SHORT RANGE MODEL TRENDS. JMC PREV DISCUSSION... /ISSUED 631 PM CDT THU JUN 14 2012/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN CONCERN IS STRONG THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL CONTINUE TO CONGEAL ACROSS WESTERN THRU NORTH CENTRAL KS THIS EVENING...AS LOW-LEVEL SOUTHERLY FLOW CONVERGES INTO A STALLED FRONTAL BOUNDARY. A FULL-FLEDGED MCS SHOULD BE IN PROGESS BY 01-02Z...AND THIS SHOULD PROPAGATE SOUTHEASTWARD INTO CENTRAL AND SOUTH CENTRAL KS THIS EVENING. HAVE UTILIZED TEMPO TS GROUPS AT RSL-SLN-HUT-ICT WITH SOME GUSTY WINDS AND HEAVY RAIN LIKELY ASSOCIATED WITH THE STORMS. NOT SURE IF THE MCS WILL SURVIVE AS FAR SOUTHEAST AS CNU BUT HAVE INSERTED A VCTS THERE LATE TONIGHT. SOME MID-HIGH CLOUDS COULD LINGER FRIDAY MORNING IN WAKE OF MCS. JMC PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 14 2012/ DISCUSSION... TONIGHT: TOUGH FORECAST WITH MODEL OUTPUT HIGHLY VARIABLE DUE TO DIFFERING MODEL CONVECTION TIMING/LOCATION. 1200 UTC NAM LOW LEVEL MOISTURE FIELDS ARE SUSPECT OUT OF THE BOX BASED ON OBSERVED DATA AND HAVE DOUBTS ABOUT EARLY INITIATION IT SUGGESTS. THE 1200 UTC GFS WAS NOT MUCH BETTER AS FRONT DID NOT LIT UP BY 1800 UTC. EVEN 0000 UTC ECMWF WAS OVERLY AGGRESSIVE. BASED ON 1200 UTC RAOBS...DECENT PLUME OF 850MB MOISTURE IS LOCATED OVER SOUTHWEST/WEST CENTRAL OK WITH MOISTURE STARTING TO POOL ALONG 850MB FRONT. DRIER AIR WAS LOCATED OVER EASTERN KS/NE OK. EXTREMELY WEAK SHORTWAVE EVIDENT IN WATER VAPOR/ACAR WINDS THIS MORNING OVER WESTERN COLORADO. AT 1800 UTC SURFACE FRONT HAD JUST PUSHED INTO THE NORTHWEST TIP OF KS. DO ANTICIPATE STORMS TO DEVELOP ALONG FRONT LATE AFTERNOON...AND PERSIST OVERNIGHT. GIVEN WEAK WAVE AND BETTER MOISTURE TO THE WEST...THINKING BEST CHANCES WILL BE IN CENTRAL KS WITH MCS PERSISTING OVERNIGHT ALONG LEADING THETA-E GRADIENT. NOT AT ALL CLEAR HOW FAR SOUTH STORMS WILL DEVELOP OVERNIGHT GIVEN WEAK FORCING...OUTFLOW DOMINATED STORMS AND WEAK FLOW ALOFT. COULD SEE ISOLATED HEAVY RAIN POTENTIAL ACROSS CENTRAL KS GIVEN EFFICIENT RAIN PRODUCING STORMS AND PRECIPITATION DURATION. GIVEN LARGE CAPE AND DEEP DRY ADIABATIC LAPSE RATES WITH COPIOUS DRY AIR ALOFT...MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL WITH INITIAL STORM DEVELOPMENT CANNOT BE RULED OUT. ALSO CANNOT RULE OUT AN ISOLATED LANDSPOUT WITH A FAVORABLE OUTFLOW BOUNDARY INTERSECTION...GIVEN LOW LEVEL WIND PROFILE AND STEEP LAPSE RATES NEAR SURFACE. FRI-SUN: FRI COULD HAVE CONVECTIVE DEBRIS LINGERING DURING THE MORNING...MOST LIKELY IN EASTERN SECTIONS. WHILE STORMS ARE NOT LIKELY IN SUBSIDENCE IN WAKE OF MCS...LINGERING BOUNDARY COULD BE ENOUGH FOR NEW DEVELOPMENT...ESPECIALLY IN WESTERN SECTIONS. HOWEVER UNCLEAR WHERE THAT BOUNDARY WILL BE. NO CONFIDENCE IN MODEL SOLUTIONS GIVEN UNCERTAINTY IN THE NEAR TERM. BEST BET WOULD BE CENTRAL KS FRI NIGHT AS SURFACE BOUNDARY DRIFTS CLOSER...ESPECIALLY WHERE IT INTESECTS MCS OUTFLOW BOUNDARY. AGAIN SOUTHERN EXTENT IS PROBLEMATIC. ON SAT...CHANCES ARE MORE LIKELY ACROSS CENTRAL KS ONCE AGAIN IN THE VICINITY OF FRONT...ESPECIALLY SAT NIGHT. UNCLEAR HOW FAR SOUTH BOUNDARY WILL GO ON SUN AND OPTED TO KEEP MOST OF THE AREA DRY FOR NOW. MON-THU: STILL CONSIDERABLE UNCERTAINTY THIS PERIOD AS MODELS STUGGLE BADLY WITH LOCATION/TIMING OF SURFACE FRONT. BOTH ECMWF/GFS HAVE BEEN QUITE ERRATIC OVER THE PAST FEW RUNS...WITH VERY LOW CONFIDENCE IN ARRIVAL OF NEXT SIGNIFICANT COLD FRONT MIDWEEK. TEMPERATURES SHOULD REMAIN AT OR ABOVE NORMAL THROUGH MOST OF THIS PERIOD. AM NOT VERY CONFIDENT ON PRECIPITATION ARRIVING WED NIGHT...AND IT COULD BE A STRETCH EVEN ON THU DURING THE DAY. BEST GUESS AT THIS POINT WOULD BE THU NIGHT. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 89 70 91 / 80 30 10 10 HUTCHINSON 67 88 71 92 / 100 30 20 10 NEWTON 67 87 70 92 / 100 40 20 10 ELDORADO 67 87 69 91 / 90 30 10 10 WINFIELD-KWLD 70 89 71 92 / 70 20 10 10 RUSSELL 65 88 70 92 / 100 20 30 30 GREAT BEND 65 89 71 92 / 90 20 30 20 SALINA 67 87 72 91 / 100 30 30 30 MCPHERSON 67 87 71 91 / 100 30 20 20 COFFEYVILLE 69 90 70 91 / 50 10 10 10 CHANUTE 68 89 69 91 / 60 20 10 10 IOLA 67 88 68 91 / 60 20 10 10 PARSONS-KPPF 69 90 70 92 / 50 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 14, 8:03 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 803 PM CDT THU JUN 14 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 803 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS THIS EVENING AND OVERNIGHT. DAMAGING WINDS ARE THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE WITH ANY ISOLATED STORMS EARLY THIS EVENING. THE STORMS WILL PRODUCE TORRENTIAL RAIN WHICH MAY OVERWHELM DRAINAGE SYSTEMS...RESULTING IN TEMPORARY STREET FLOODING. THE STORM COMPLEX MAY WEAKEN LATE TONIGHT AS IT MOVES ACROSS SOUTHEAST KANSAS...HOWEVER GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS MAY LINGER INTO FRIDAY MORNING ACROSS PART OF THE AREA. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS...HOWEVER THE BETTER CHANCE OF STRONG STORMS WILL BE FRIDAY EVENING ACROSS CENTRAL KANSAS. STRONG STORMS WILL BE POSSIBLE AGAIN SATURDAY NIGHT...PRIMARILY ACROSS CENTRAL KANSAS. STORMS COULD LINGER ACROSS PARTS OF SOUTHEAST KANSAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY THIS EVENING INTO TONIGHT OVER CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jun 15, 12:47 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND GST WELLINGTON AIRPORT 37.32N 97.39W
06/15/2012 M62 MPH SUMNER KS AWOS
&&
KEDLocal storm report, Jun 15, 12:50 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM TSTM WND GST WELLINGTON AIRPORT 37.32N 97.39W
06/15/2012 M60 MPH SUMNER KS AWOS
&&
KEDLocal storm report, Jun 15, 1:06 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
106 AM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND DMG 1 N SOUTH HAVEN 37.06N 97.40W
06/15/2012 SUMNER KS LAW ENFORCEMENT
LARGE TREE LIMBS DOWNED NEAR HIGHWAY 81 AND HIGHWAY 166
INTERSECTION.
&&
KEDSpecial weather statement, Jun 15, 1:27 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
127 AM CDT FRI JUN 15 2012
KSZ070-071-094-095-150700-
ELK-GREENWOOD-WILSON-WOODSON-
127 AM CDT FRI JUN 15 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK...GREENWOOD...WILSON AND WOODSON COUNTIES...
AT 122 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FALL RIVER...OR 19 MILES SOUTHEAST OF
EUREKA...AND MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3730 9651 3761 9651 3804 9595 3804 9552
3739 9553 3739 9596 3730 9596
TIME...MOT...LOC 0627Z 304DEG 27KT 3760 9603
LAUGEMANSpecial weather statement, Jun 15, 1:34 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT FRI JUN 15 2012
KSZ093-098-150715-
CHAUTAUQUA-COWLEY-
134 AM CDT FRI JUN 15 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES...
AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS NEAR CEDAR VALE...OR 18 MILES WEST OF
SEDAN...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3700 9714 3713 9714 3730 9651 3730 9596
3706 9597 3705 9596 3700 9596
TIME...MOT...LOC 0634Z 287DEG 28KT 3714 9649
LAUGEMANSpecial weather statement, Jun 15, 1:57 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 AM CDT FRI JUN 15 2012
KSZ072-095-096-099-100-150745-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-
157 AM CDT FRI JUN 15 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...
AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALTOONA...OR 16 MILES SOUTHWEST OF
CHANUTE...AND MOVING SOUTHEAST AT 40 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3699 9596 3738 9596 3757 9577 3774 9552
3804 9550 3803 9508 3700 9507
TIME...MOT...LOC 0656Z 311DEG 35KT 3748 9564
LAUGEMANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:37 PM CDT | Special Weather Statement | ICT | Russell | 53 min |
| Jun 14, 8:00 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Lincoln, Russell | 60 min |
| Jun 14, 9:06 PM CDT | Special Weather Statement | ICT | Barton, Lincoln | 54 min |
| Jun 14, 9:34 PM CDT | Special Weather Statement | ICT | Rice, Saline | 41 min |
| Jun 14, 10:05 PM CDT | Special Weather Statement | ICT | Kingman, McPherson, Marion, Reno | 40 min |
| Jun 14, 10:49 PM CDT | Special Weather Statement | ICT | Butler, Chase, Harper, Sedgwick, Sumner | 56 min |
| Jun 14, 11:46 PM CDT | Special Weather Statement | ICT | Butler, Greenwood, Sedgwick, Sumner | 59 min |
| Jun 15, 12:43 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 32 min |
| Jun 15, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 28 min |
| Jun 15, 12:58 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 32 min |
| Jun 15, 1:27 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 33 min |
| Jun 15, 1:34 AM CDT | Special Weather Statement | ICT | Chautauqua | 41 min |
| Jun 15, 1:57 AM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson | 48 min |
| Jun 15, 2:58 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.